MAUDE Adverse Event Report: ETHICON INC. SILK BLK 30IN 0 S/A FSL; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 30IN 0 S/A FSL; SUTURE, NONABSORBABLE, SILK
Catalog Number 680H
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer received a thread pack with red marked and opened threads.The packaging blister has the red marking and these blisters are also open.There was no patient involvement.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned a review of the batch manufacturing records was conducted, and no related non-conformances were identified.Related events captured via 2210968-2023-09057, 2210968-2023-09058, 2210968-2023-09059, 2210968-2023-09061, 2210968-2023-09062.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/31/2024 component code: g07002 pending evaluation of returned device a device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, the following was obtained: the customer reported that there were six samples with red markings.However, upon return of the product, only three samples with the event reported were received.Then we only have three samles - will the other three samples be sent for evaluation? no this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: visual inspection was conducted one unopened sample that pertain to product code 680h, lot tabbru.Additionally, a photo was provided and it showed the condition of the reported event.The ethicon san lorenzo team performed a further analysis to determine if the complaint represent a defect/or a process deviation.According to the results: the splice (red tape) can be seen between the copolymer material and the tyvek material by the packaging process at san lorenzo.Based on the information currently available, it was confirmed an open seal defect on the portion where the splice material is present.Therefore, pia escalation was performed to rmb under pie 2315297/pia 2328981 and nr-0205929.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
SILK BLK 30IN 0 S/A FSL
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18174399
Report Number2210968-2023-09060
Device Sequence Number20770019
Product Code GAP
UDI-Device Identifier10705031008106
UDI-Public10705031008106
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number680H
Device Lot NumberTABBRU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer01/15/2024
02/16/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date01/31/2024
02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown